Texas, 2025

Damaging Wind in Texas, July 7, 2025

July 7, 2025 · NWS MAF · 1 event in 1 county or zone

Weak vorticity maxima in the flow aloft and upslope flow encouraged shower and thunderstorm development in West Texas and Southeast New Mexico. One storm developed over Seminole, Texas and produced a microburst that caused damage to a metal building.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Weak vorticity maxima in the flow aloft and upslope flow encouraged shower and thunderstorm development in West Texas and Southeast New Mexico. One storm developed over Seminole, Texas and produced a microburst that caused damage to a metal building.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 7, 1:37 PM CST, 3 hours 27 minutes earlier. Its key messages:

  • Updated at 237 PM CDT Mon Jul 7 2025
  • A few showers and thunderstorms (10-30 percent chance) will continue through the afternoon hours, with the best chance across southeast New Mexico and the higher terrain areas of west Texas.
  • Seasonably hot temperatures continue through Wednesday, with temperatures trending slightly above normal during the latter part of the week.
Area forecast discussion, Jul 7, 1:37 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
237 PM CDT Mon Jul 7 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 237 PM CDT Mon Jul 7 2025

- A few showers and thunderstorms (10-30 percent chance) will
  continue through the afternoon hours, with the best chance
  across southeast New Mexico and the higher terrain areas of west
  Texas.

- Seasonably hot temperatures continue through Wednesday, with
  temperatures trending slightly above normal during the latter
  part of the week.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 147 PM CDT Mon Jul 7 2025

An upper level ridge of high pressure continues to build across
the Desert Southwest this afternoon. Northwesterly to northerly
flow aloft is prevalent across west Texas and southeast New
Mexico along the eastern periphery of this feature. Abundant deep
layer moisture remains in place over a good portion of our forecast
area this afternoon with blended total precipitable water values
up to 1.4-1.55 inches indicated by GOES-19 satellite imagery. The
combination of weak shortwave impulses rounding the upper ridge
axis, residual outflow boundaries, and the available moisture and
instability have aided in the development of isolated to scattered
showers and thunderstorms across the Guadalupe/Delaware Mountains,
portions of the southeast New Mexico Plains, and the northern
Permian Basin late this morning and early this afternoon. We will
maintain low (10-30 percent) probabilities of showers and
thunderstorms over these locations through the remainder of the
afternoon, with convective potential slightly more favored over
southeastern New Mexico and the higher terrain areas. Most of this
activity should diminish by early this evening, though there is a
slight (10-20 percent) chance that an additional cluster of
showers/storms could move S-SE into portions of southeast New
Mexico by late this evening.

The upper level ridge of high pressure should continue to strengthen
and expand across the Desert Southwest and Four Corners Region on
Tuesday. Our forecast area will remain situated along the eastern
edge of the ridge axis. Residual moisture and afternoon
heating/instability could once again aid in the development of
isolated showers and thunderstorms over the Guadalupe/Davis
Mountains as well as portions of southeast New Mexico and into the
Marfa Plateau/Big Bend regions Tuesday afternoon. Coverage
currently looks to remain fairly limited, so afternoon POPs were
kept between 10-20 percent over these locations. One area that we
may have to monitor for additional thunderstorm development could
be the northern Permian Basin where a couple of CAMs as well as
the GFS/ECMWF indicate some potential for convection to drop
southward into these locations by Tuesday evening within northerly
flow aloft. Confidence was not high enough to make changes to the
NBM there (which currently shows up to 10% POPs on Tuesday
evening), but this may be something to monitor over the next
forecast cycle or two. Overnight lows tonight and Tuesday night
should continue to range in the mid 60s to mid 70s across the
region, while highs on Tuesday look to range in the 90s over most
of the area, except for mid to upper 80s in the mountains and up
to around 103 degrees along the Rio Grande.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 147 PM CDT Mon Jul 7 2025

No significant changes were made to the extended forecast. Upper
level ridging will remain prominent over the southwestern U.S.
through the end of the week. Our forecast area will remain located
along the eastern fringe of the upper ridge axis Wednesday-Friday.
Model solutions generally indicate increased subsidence underneath
ridging aloft Wednesday-Thursday, so convective coverage may be
limited to only very isolated storm cells over the higher terrain
areas both days. Convective chances may begin to increase late
this week and into the upcoming weekend as the ridge retrogrades
slightly westward, with embedded shortwave impulses within
northwesterly flow aloft potentially translating into our forecast
area. High temperatures otherwise look to trend upward into the
mid to upper 90s across much of the region during the mid to late
week time frame. Friday still looks to be the hottest day of the
extended forecast period, with readings forecast to reach into the
upper 90s to around 102 degrees over much of the region, except
for lower 90s in the mountains and up to 103-108 degrees along the
Rio Grande. High temperatures may trend just a few degrees lower
by this weekend, but still in the 90s for most.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Mon Jul 7 2025

VFR conditions prevail at all terminals. Easterly to southeasterly
winds persist below 10kts throughout this TAF period. A stray
shower/thunderstorm or two is possible this afternoon/evening, but
have not included -TSRA in TAFs due to uncertainty in coverage and
positioning in relation to the terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  93  72  93 /   0  10  10   0
Carlsbad                 71  93  71  93 /   0  10  10   0
Dryden                   73  94  73  95 /   0   0   0   0
Fort Stockton            71  94  71  94 /   0   0   0   0
Guadalupe Pass           68  86  67  87 /   0  10   0   0
Hobbs                    70  91  68  91 /  10  10  10   0
Marfa                    63  89  64  88 /   0  20   0  10
Midland Intl Airport     72  93  72  94 /   0   0   0   0
Odessa                   72  92  71  93 /   0   0   0   0
Wink                     71  94  71  94 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION...55

In the hours before

Special weather statement, Jul 7, 11:48 AM CST, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1248 PM CDT Mon Jul 7 2025

TXZ045-071815-
Gaines TX-
1248 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEA...NORTHWESTERN
ANDREWS AND SOUTHWESTERN GAINES COUNTIES THROUGH 115 PM CDT...

At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Nadine, or 13 miles east of Hobbs, moving southeast at
5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Lea,
northwestern Andrews and southwestern Gaines Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3266 10272 3252 10293 3252 10298 3265 10307
      3265 10306 3276 10292
TIME...MOT...LOC 1747Z 319DEG 6KT 3266 10293

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jul 7, 11:55 AM CST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1255 PM CDT Mon Jul 7 2025

TXZ271>273-071830-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Guadalupe and Delaware Mountains TX-
1255 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CULBERSON COUNTY
THROUGH 130 PM CDT...

At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Pine Springs. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Culberson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3183 10486 3168 10464 3148 10487 3157 10492
      3175 10492
TIME...MOT...LOC 1753Z 159DEG 1KT 3169 10484

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jul 7, 12:05 PM CST, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1205 PM MDT Mon Jul 7 2025

NMZ027-028-071830-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
1205 PM MDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EDDY COUNTY THROUGH
1230 PM MDT...

At 1205 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Carlsbad Caverns National Park, or 19 miles northeast
of Pine Springs, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carlsbad Caverns National Park and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3203 10473 3221 10478 3229 10457 3200 10448
TIME...MOT...LOC 1805Z 256DEG 8KT 3214 10467

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jul 7, 12:30 PM CST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
130 PM CDT Mon Jul 7 2025

NMZ033-TXZ045-050-071900-
Central Lea County NM-Andrews TX-Gaines TX-
130 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEA...NORTHWESTERN
ANDREWS AND SOUTHWESTERN GAINES COUNTIES THROUGH 200 PM CDT/100 PM
MDT/...

At 129 PM CDT/1229 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Nadine, or 10 miles south of Hobbs, moving south at
10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hobbs, Monument, Nadine, and Lea County Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3268 10303 3245 10289 3248 10306 3250 10307
      3250 10319 3253 10338 3275 10326
TIME...MOT...LOC 1829Z 354DEG 8KT 3259 10312

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jul 7, 1:17 PM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
117 PM MDT Mon Jul 7 2025

NMZ028-034-071945-
Southern Lea County NM-Eddy County Plains NM-
117 PM MDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA AND NORTHEASTERN CULBERSON COUNTIES THROUGH 145 PM MDT...

At 116 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Malaga, or 24 miles east of Carlsbad, moving south at
10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Eddy,
southwestern Lea and northeastern Culberson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3235 10395 3237 10374 3201 10356 3200 10404
TIME...MOT...LOC 1916Z 354DEG 8KT 3230 10384

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jul 7, 3:38 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
438 PM CDT Mon Jul 7 2025

NMZ028-TXZ273-072215-
Eddy County Plains NM-Eastern Culberson County TX-
438 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EDDY AND
NORTHEASTERN CULBERSON COUNTIES THROUGH 515 PM CDT/415 PM MDT/...

At 437 PM CDT/337 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Whites City, or 23 miles south of
Carlsbad, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Whites City and Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3222 10443 3223 10415 3183 10408 3181 10449
TIME...MOT...LOC 2137Z 353DEG 5KT 3206 10431

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

13

The radar

The Midland/Odessa radar (KMAF), 91 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gaines

When
July 7, 5:04 PM CST to 5:10 PM CST
Where
Gaines County, 5.8 mi SSE of Seminole Arpt
Measured
74 kt (85 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.640, -102.700

Metal paneling was peeled from the roof of a metal barn/building due to a microburst. The damage was consistent with an estimated 80-85 mph wind gust. The total time of occurrence is partially estimated by radar. The cost of damages is also estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272705.